now what? heart problems

Discussion in 'Fibromyalgia Main Forum' started by lynncats, Mar 23, 2010.

  1. lynncats

    lynncats New Member

    Has anyone heard of tachycardia (sp?)? Well, now my PC doctors is sending me to a cardiologist for this. It is a rapid heart rate, mine was 112 bpm, last week, and once was up to 130 bpm. All while resting.

    Did the holter moniter, waiting on results. Had a ekg, abnormal. What I'm wondering is should I keep riding my stationary bike? I'm afraid to make my heart beat more than it already is, I forgot to ask the dr. this. Will ask the cardiologist on the 30th. This crap scares me, as I'm afraid this symptom will casue a heart attack. I guess I'll live till i see the specialist.

    Was going to post this on the heart thread, but noticked it is not busy.

    thanks al,

    Hugs

    LYNN
  2. AuntTammie

    AuntTammie New Member

    heart issues are very common among PWCs.....tachycardia, the increased heart rate that accompanies orthostatic intolerance, diastolic cardiomyopathy are all very common.....heart issues are among the three most common reasons that PWCs die early

    sorry I know that's not good news, but it is good that you are getting it looked at, and I hope that it helps a little to know that you are not alone
  3. victoria

    victoria New Member

    have you asked your doctor about this?

    S/he might be the best one to advise you while you're waiting. Hope it turns out ok!

    all the best,
    Victoria



  4. hawkspirit

    hawkspirit Member

    I get what my primary care doc said are premature atrial contractions, causing an irregular heartbeat which can last for days on end. I had an EKG done, and my doc said I have the heart of an 18-year-old (I'm 54). I still don't feel 100% confident in my heart, because my doc doesn't know everything about ME/CFS.

    WRT exercise, my doc told me to keep being as active as possible, including aerobic activity. As if I'd do that and make myself crash! Hmph.
  5. Lau

    Lau New Member

    Hi Lynn,
    By any chance are you taking Savella? This can cause increased heart rate. Mine was also 130 resting when taking this med. Hope it is something simple like that.
    Wishing you the best - Laurie
  6. JLH

    JLH New Member

    You need to call your doctor's office and ask the question re riding your stationary bike until you see the cardiologist.

    I have supra-ventricular tachycardia at times, bradycardia at times (an extremely slow heartbeat), and also have atrail fib. I was managed by two different heart meds for many years until they would no longer work, then I got a dual-chamber pacemaker. I am still on the heart meds. I also have a heart murmur and an enlarged heart.

    Hopefully, your heart irregularities will be able to be controlled by medication.

    Good luck at the cardiologist on the 30th!

    Hugs,
    JLH

    P.S. As another poster mentioned, your heartbeat problems may be caused by one of the medications that you are on. Have you started on any new meds?
  7. tig519

    tig519 Member

    Aussie, seems, at least by lynn's profile, she has FM not CFS.

    I see this a lot on these boards, I really wish they would split as they are not the same and in my opinion, not similar enough to group them except maybe that they are both misdiagnosed by many doctors.

    Lynn- I second the question on whether you are taking Savella. I had to stop due to the fact it raised my resting HR from 70 to over 100.

    good luck
  8. siestasuze

    siestasuze New Member

    What arre PWCs?
  9. RunningAntelope

    RunningAntelope New Member

    Check out my old archived posts on CFIDS and diastolic dysfunction, compromised cardiac output, and variable and abnormal gradient pressures between chambers of the heart that are *almost* universal in true CFIDS. Severe cardiac abnormalities are what "took me completely out of the game," so to speak, but now, with the help of Dr. Cheney, I'm in good shape there again. Just working on neurological/gut aspects. I am functional to a point (about a 7 out of 10 on the KPS scale). Also, here's a good link to get started, though it's dated:

    http://www.cfids-cab.org/MESA/Lerner.html



  10. cordy250

    cordy250 Member

    but many can cause tachycardia. You need to find the origination source of the tach. and have a cardiologist figure what is going on.

    Any of a number of meds and meds reacting to other meds can exacerbate this. I recently had a problem and had to discontinue my elavil and taper one of my asthma meds.

    And it isn't just new meds. You can be taking these meds for some time before they start having bad side effects.

    Before my ablation I had SVT's that were clocked at close to 400 bpm. When you start having to lie down right where you are or risk falling down, you know you are in need of some help. LOL
  11. lynncats

    lynncats New Member

    thanks for all the responses. As for Savella, no, I'm not on it. I haven't started a new med in a long time, other than the med they put me on to slow my heart rate, which has already started to help. My heart rate has been high for at least a year, and no one seemed concerned until I started seeing my "original PC dr." again (was seeing his PAC for a long time but she left). So I shall see what the cardio dr. says on Tuesday. Everyone enjoy their Sunday.

    HUGS

    LYNN